Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 65, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 13, 2004, 8:49 AM CDT for Tippah County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2004, 8:49 AM CDT (13:49 UTC)
- Expired
- Sep 13, 2004, 10:45 AM CDT
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tippah County, MS
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 131350 FFWMEM MSC139-131545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 849 AM CDT MON SEP 13 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1045 AM CDT * AT 849 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER WESTERN PORTIONS OF TIPPAH COUNTY. RADAR ESTIMATES INDICATE THAT NEARLY FOUR INCHES OF RAIN HAS FALLEN ACROSS WESTERN PORTIONS OF THE COUNTY. ADDITIONAL RAINFALL CAN BE EXPECTED OVER THE NEXT TWO HOURS. * CITIES AFFECTED THROUGH 1045 AM CDT INCLUDE... RIPLEY...BLUE MOUNTAIN .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3499 8896 3465 8881 3464 8906 3480 8905 $$
2 follow-up statements
000 WGUS74 KMEG 131446 FFSMEM MSC139-131545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT MON SEP 13 2004 ...A FLASH FLOOD WARNING CONTINUES FOR TIPPAH AND BENTON COUNTIES UNTIL 1045 AM CDT... AT 945 AM CDT...RADAR INDICATED FOUR INCHES OF RAIN HAS FALLEN ACROSS EASTERN PORTIONS OF TIPPAH COUNTY. ADDITIONAL RAINFALL CAN BE EXPECTED OVER THE NEXT HOUR. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
000 WGUS74 KMEG 131536 FFSMEM MSC139-131545- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1036 AM CDT MON SEP 13 2004 ...THE FLASH FLOOD WARNING FOR TIPPAH COUNTY HAS BEEN CANCELLED... AT 1036 AM CDT NATIONAL WEATHER SERVICE RADAR INDICATED THE RAINFALL WAS ENDING ACROSS TIPPAH COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELED. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 3:57 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 13, 3:57 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 357 AM CDT MON SEP 13 2004 .UPDATED DISCUSSION... HAVE OPTED TO INTRODUCE LOW POPS FOR THURSDAY ACROSS NE MS...IN EXTENDED FORECAST...AFTER LISTENING TO NHC CONFERENCE CALL. FORECAST TRACK HAS BEEN SHIFTED TO THE LEFT...MORE THROUGH ALABAMA ON THURSDAY. WEST SIDE OF STORM COULD BRUSH NE MS. HEAVIER PRECIP WILL BE EAST OF STORM TRACK...BUT FEEL A MENTION IS NECESSARY FOR PART OF MY AREA. HAVE ADJUSTED INCREASED CLOUDS AND LOWERED TEMPS FOR THURSDAY IN THAT AREA AS WELL. && .MAIN POINTS OF PREVIOUS DISCUSSION ISSUED AT 215 AM... STILL LOOKING AT A FEW SHRA/TSRA OVER THE EASTERN HALF OF THE CWA. LOOKS LIKE AN INSTANT REPLAY OF YESTERDAY. TEMPERATURES MAINLY IN THE 60S. NO INDICATIONS OF FOG YET...BUT WOULD NOT BE SURPRISED TO SEE SOME BY SUNRISE. && .SHORT TERM (THROUGH WEDNESDAY)... UPPER VORT STILL RESIDING OVER WEST TENNESSEE...AND MOVING ONLY VERY SLOWLY EASTWARD. ETA SOUNDINGS STILL SHOW POTENTIAL FOR CONVECTION ACROSS ABOUT EASTERN HALF OF THE AREA THROUGH AT LEAST MID-AFTERNOON...BEFORE MID-LEVEL TEMPS WARM ENOUGH TO CAP AIRMASS. IF CONVECTION IS ANYTHING LIKE YESTERDAY...COULD BE A FEW HAILERS. FORECAST TEMPS LOOK REASONABLE. TONIGHT THROUGH WEDNESDAY SHOULD BE DRY. SEE LITTLE REASON TO CHANGE TEMPERATURE FORECAST. FRONT TO NORTHWEST SHOULD REMAIN THERE THROUGH WEDNESDAY...AND IVAN SHOULDNT BE CLOSE ENOUGH TO AFFECT US QUITE THAT QUICK. && .LONG TERM (WEDNESDAY NIGHT AND BEYOND)... EARLY PORTION OF EXTENDED FORECAST DEPENDS ON EVENTUAL TRACK OF IVAN. 00Z RUN OF ETA/NGM WOULD INDICATE LANDFALL MUCH FURTHER WEST THAN CURRENT TRACK. PLAN TO KEEP WITH NHC TRACK AND KEEP MOST OF FORECAST AREA DRY. FRIDAY AND BEYOND SHOULD BE DRY ALL AROUND. TEMPS COOL A LITTLE TOWARD NORMAL NEXT WEEKEND. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && WAGNER
Hazardous weather outlook, Sep 13, 4:16 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 416 AM CDT MON SEP 13 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 416 AM CDT MON SEP 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE MIDSOUTH WILL ALLOW ISOLATED THUNDERSTORMS TO DEVELOP TODAY...GENERALLY EAST OF THE MISSISSIPPI RIVER. THE STORMS WILL OCCUR MAINLY DURING THE MORNING AND AFTERNOON HOURS. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:07 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 38 min |
| Sep 12, 7:27 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 33 min |
| Sep 12, 10:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 44 min |
| Sep 13, 12:30 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 30 min |
| Sep 13, 8:16 AM CDT | Flash Flood Warning | MEG | Benton, Marshall | 119 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.